Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Kadcyla side effects

Options

Hi,

Like to know how tolerable Kadcyla is and it’s side effects.

Appreciate any comments.?

Comments

  • sarawil
    sarawil Member Posts: 1
    Options

    Hi all!

    I'm hoping others will revive the Kadcyla side effects thread. I was switched from Herceptin/Perjeta due to residual cancer post mastectomy. I had my first Kadcyla infusion (with decadron and zofran IV) three weeks ago and experienced the following side effects:

    3 days after - thigh soreness, fatigue

    4 - 6 days after - terrible headache X3 days with strong nausea

    7+ days after - constipation and feeling like my food was not fully digesting, increased reflux, difficulty sleeping, fatigue

    I am still having the GI issues. I contacted my oncologist's office and they recommended I drink more fluids (allegedly caused headache), take gas-x and Miralax. I am concerned that I will have worse side effects since I won't be receiving premeds this time.

    My breast cancer was HER2 triple positive, stage III. I completed four rounds of AC, followed by 12 rounds of Taxol and five rounds of HP. I underwent bilateral mastectomies with immediate reconstruction about a month ago.

    Thank you all for sharing and I am more than happy to answer any questions other may have for me.

    -SW

  • maggiehopley
    maggiehopley Member Posts: 121
    Options

    I did 14 rounds of Kadcyla from October '22 through July '23. I had pretty much the same side effects as @sarawil. Days 4-6 were when I felt the worst. I had GI issues for the entire time, particularly queasiness, indigestion, reflux, and constipation. I took 2 stool softeners daily. Fatigue was an issue, but I don't know if it was the Kadcyla or continued effects of the chemo/surgery that preceded it. I'm on anastrozole now so the fatigue continues! I didn't have headaches, though, and I drank a lot of water. It wasn't the "breeze" that my MO said it would be, but it was definitely easier than chemo. I felt pretty normal a lot of the time.

  • momofquackytoddler
    momofquackytoddler Member Posts: 4
    Options

    I was taking kadcyla well for the first 5 and 6 sessions out of 14 but then slowly i started getting terrible muscle cramps and dry eyes apart from the other common side effects. I just had 9th session last week and now i feel like i'm beat. I'm starting to get scared... will i be able to finish all of my 14 sessions? The 9th dose was so rough on me. I have noticed that not many people mention muscle cramps and dry eyes at night.

    My blood levels are always down after every dose so i take a pill to bring back platelets level and have 2 neupogen injection after every kadcyla because my wbc level plummetes like anything. I never had side effects from neupogen before but now i get these terrible back aches with it and i am barely able to tolerate. I also still get flu and infection despite the injection which makes me wonder, is the terrible backache worth it at all? Should i stop taking the injection? Because it doesnt seem to do any good.

    My heart rate is also always up although the ECHO im suppose to have with kadcyla suggests heart health to be alright with mild tachycardia. But i dont think its mild. Its so loud in my ears, esp at night.

    My liver enzymes used to be fine but they are also showing as high and im taking a medicine for that.

    I really want to finish this treatment but i feel like that if cancer doesnt kill me, chemo will.